Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 28, 2010, 12:38 PM CST for Eastland County, Stephens County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2010, 12:38 PM CST (18:38 UTC)
- Expired
- Jan 28, 2010, 2:45 PM CST
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Eastland County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 39 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 11:50 AM CST, 48 minutes earlier.
Area forecast discussion, Jan 28, 11:50 AM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CST THU JAN 28 2010 .AVIATION... DIFFICULT TAF FORECAST TO SAY THE LEAST. QUASI-STATIONARY FRONT IS DRAPED ACROSS THE NORTHERN PARTS OF THE METROPLEX WITH IFR/LIFR CIGS JUST TO THE NORTH. WILL MAINTAIN IFR CIGS FOR AFW/FTW...BUT SHORT TERM MODEL GUIDANCE INSISTING FRONT WILL BEGIN TO LIFT NORTH THIS AFTERNOON IN RESPONSE TO INCOMING UPPER SYSTEM...SO WILL KEEP MVFR PREVAILING AT DAL/DFW. BAND OF CONVECTION BEGINNING TO MOVE IN FROM THE WEST AND WILL AFFECT ALL TAF SITES THE NEXT 2-3 HOURS WITH SOME THUNDER POSSIBLE. WILL SHOW A BRIEF RESPITE IN HEAVIER ACTIVITY MID-LATE AFTERNOON BEFORE MAIN SWATH OF HEAVY RAIN AND EMBEDDED THUNDER MOVES ACROSS THE AREA THIS EVENING OR BTWN 22Z- 07Z. EXPECT LIFR CIGS AND IFR VSBY TO PREVAIL WITHIN HEAVY PRECIP BAND. PRECIP WILL DIMINISH LATE TONIGHT. OTHERWISE WINDS WILL BE EASTERLY TODAY AND CONTINUE TO BACK SLIGHTLY THIS EVENING. A SWITCH TO N/NW WILL OCCUR AROUND MIDNIGHT/6Z WITH MAIN FRONT. SOME POTENTIAL FOR FROZEN/FREEZING PRECIP AT METROPLEX SITES TOMORROW AFTERNOON...BUT TEMPS ARE EXPECTED TO BE NEAR OR JUST ABOVE FREEZING. CONFIDENCE IN ANY AVIATION IMPACTS IS LOW...AND THUS WILL NOT MENTION IN TAFS ATTM...BUT THIS WILL NEED TO BE MONITORED. TR.92 && .UPDATE... HAVE MADE SOME CHANGES TO POPS FOR LATE TONIGHT AND DURING THE DAY FRIDAY. DECIDED TO ADD ISOLATED THUNDER OVERNIGHT DOWN SOUTH...AND ADDED SOME SLEET AND FREEZING DRIZZLE TO AREAS NORTH OF A DENTON TO SULPHUR SPRINGS LINE FRIDAY AFTERNOON AS SOME LIFT LINGERS OVER THAT AREA. AS FOR THE OTHER PARAMETERS...DECIDED TO HOLD OFF CHANGING MAX/MIN TEMPERATURES BEYOND TODAY. ALL-IN-ALL...THE MODEL FORECASTS OF THIS SYSTEM HAS REMAINED FAIRLY CONSISTENT RUN TO RUN OVER THE PAST FEW DAYS. THERE HAS BEEN SOME SLIGHT UPPER LOW/TROUGH TRAJECTORY DISPLACEMENT...BUT THIS HAS NOT RESULT IN ANY BIG CHANGES TO THE EXISTING FORECAST. THE WSW WILL CONTINUE AS IS FOR NOW. 75 && .PREV DISCUSSION... /ISSUED 455 AM CST THU JAN 28 2010/ COLD FRONT OOZED INTO SOUTHERN OKLAHOMA OVERNIGHT...AND WILL PUSH ACROSS THE RED RIVER THIS MORNING. FORWARD MOTION WILL BE SLOW UNTIL UPPER LOW APPROACHES LATE IN THE DAY. IN THE MEANTIME... ISENTROPIC LIFT WILL INCREASE DRAMATICALLY...PARTICULARLY SOUTH OF THE SURFACE BOUNDARY. WIND SPEEDS WILL BE AS HIGH AS 50-60KTS ALONG 295-300K SURFACES (850-700MB). RAIN WILL INCREASE IN AREAL COVERAGE THIS MORNING...WITH WIDESPREAD RAINFALL TOTALS IN EXCESS OF 1.5 INCHES THROUGH FRIDAY MORNING. MID-LEVEL LAPSE RATES WILL INCREASE AS THE DAY PROGRESSES...AND THUNDER WILL OCCUR... MAINLY SOUTH OF THE I-20 CORRIDOR. SEVERE POTENTIAL NOW APPEARS LOW...THOUGH SOME STRONG STORMS WILL BE POSSIBLE...PARTICULARLY IN SOUTHERN ZONES THIS EVENING IF A LINEAR MCS ALONG FRONT IS ABLE TO REALIZE LOW-LEVEL INSTABILITY. THE FRONT WILL SURGE THROUGH WESTERN ZONES THIS EVENING... SCOURING ENTIRE CWA BY DAYBREAK FRIDAY MORNING. STRONG WARM ADVECTION WILL ASSURE A CONSIDERABLE WARM NOSE...KEEPING ALL PRECIP IN LIQUID FORM. POTENTIAL FOR FREEZING RAIN/DRIZZLE WILL BE PRIMARILY WITHIN WINTER WEATHER ADVISORY AREA LATE TONIGHT THROUGH DAYBREAK FRIDAY MORNING. DEEP UPGLIDE SHUTS OFF SOON AFTER FROPA...BUT WEAK LIFT WILL REMAIN BENEATH 850MB...LEADING TO LINGERING LIGHT RAIN OR DRIZZLE THEREAFTER. WITHIN ADVISORY AREA...ACCUMULATING ICE WILL BE POSSIBLE...PARTICULARLY ON ELEVATED SURFACES. FOR GRAHAM...MOST SREF MEMBERS ARE UNDER 1/10 OF AN INCH ACCUMULATION. OUTSIDE OF ADVISORY AREA...WHERE FREEZING PRECIP IS MENTIONED IN FORECAST...SFC TEMPS WILL NOT REACH FREEZING UNTIL PRECIP BECOMES LIGHT. FOR METROPLEX...THIS MAY BE LATE FRIDAY MORNING. SOME LIGHT ICE ACCUMULATION CANNOT BE RULED OUT...BUT SIGNIFICANT IMPACTS ARE NOT ANTICIPATED AT THIS TIME. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 33 38 25 41 / 100 100 70 5 5 WACO, TX 61 38 42 27 46 / 100 100 70 5 5 PARIS, TX 52 35 38 24 38 / 100 100 80 5 5 DENTON, TX 53 32 35 23 41 / 100 100 70 5 5 MCKINNEY, TX 54 34 36 24 40 / 100 100 70 5 5 DALLAS, TX 56 34 38 27 40 / 100 100 70 5 5 TERRELL, TX 56 38 40 26 42 / 100 100 70 5 5 CORSICANA, TX 60 41 43 27 46 / 90 100 70 5 5 TEMPLE, TX 63 39 44 28 46 / 100 100 70 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY FOR TXZ091-092-100>102-115-116-129. && 92/75
Hazardous weather outlook, Jan 28, 4:33 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 433 AM CST THU JAN 28 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291045- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 433 AM CST THU JAN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD RAIN WITH AMOUNTS AVERAGING 2 INCHES IS EXPECTED TODAY AND TONIGHT ACROSS ALL OF NORTH TEXAS. THIS MAY CAUSE SOME LOCALIZED FLASH FLOODING...OR MINOR RIVER FLOODING ISSUES. THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA MAINLY DURING THE AFTERNOON HOURS. STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME HOWEVER A FEW STRONG STORMS CAPABLE OF PRODUCING GUSTY WINDS CANNOT BE RULED OUT. FREEZING RAIN IS EXPECTED BEHIND A STRONG COLD FRONT ACROSS THE NORTHWESTERN PARTS OF NORTH TEXAS...LATE TONIGHT AND FRIDAY MORNING. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR AREAS ALONG AND NORTHWEST OF A CISCO TO GAINESVILLE LINE FOR POTENTIAL ICE ACCUMULATIONS OF A TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WINTER WEATHER ADVISORY FOR LIGHT ICE ACCUMULATIONS REMAINS IN EFFECT THROUGH FRIDAY MORNING. SOME VERY LIGHT ACCUMULATIONS OF ICE ON ELEVATED SURFACES ARE POSSIBLE JUST TO THE SOUTHEAST OF THE ADVISORY AREA FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN FORT WORTH. CAVANAUGH
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:18 AM CST | Winter Weather Advisory | FWD | Cooke, Denton, Eastland, Grayson, Jack, Montague and 5 more | 38 hr |
| Jan 28, 12:59 PM CST | Tornado Warning | FWD | Eastland | 46 min |
| Jan 28, 1:23 PM CST | Special Weather Statement | FWD | Comanche | 22 min |
| Jan 28, 1:28 PM CST | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 35 min |
| Jan 28, 1:37 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath | 53 min |
| Jan 28, 1:39 PM CST | Areal Flood Advisory | FWD | Comanche | 115 min |
| Jan 28, 1:47 PM CST | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 58 min |
| Jan 28, 2:11 PM CST | Areal Flood Advisory | FWD | Erath | 67 min |
| Jan 28, 2:11 PM CST | Special Weather Statement | FWD | Erath | 34 min |
| Jan 28, 2:16 PM CST | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 59 min |
| Jan 28, 2:22 PM CST | Severe Thunderstorm Warning | FWD | Parker | 68 min |
| Jan 28, 2:43 PM CST | Flash Flood Watch | FWD | Bell, Bosque, Comanche, Coryell, Eastland, Erath and 6 more | 15 hr |
| Jan 28, 2:48 PM CST | Special Weather Statement | FWD | Johnson, Tarrant | 27 min |
| Jan 28, 2:53 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 67 min |
| Jan 28, 3:02 PM CST | Special Weather Statement | FWD | Bosque | 28 min |
| Jan 28, 3:08 PM CST | Special Weather Statement | FWD | Tarrant | 22 min |
| Jan 28, 3:09 PM CST | Areal Flood Advisory | FWD | Johnson, Tarrant | 2 hr |
| Jan 28, 3:30 PM CST | Areal Flood Advisory | FWD | Parker | 60 min |
| Jan 28, 3:48 PM CST | Special Weather Statement | FWD | Ellis | 27 min |
| Jan 28, 3:51 PM CST | Areal Flood Advisory | FWD | Dallas, Ellis | 114 min |
| Jan 28, 4:16 PM CST | Special Weather Statement | FWD | Ellis | 29 min |
| Jan 28, 5:08 PM CST | Special Weather Statement | FWD | Navarro | 37 min |
| Jan 28, 5:47 PM CST | Special Weather Statement | FWD | Hamilton | 28 min |
| Jan 28, 5:54 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 66 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.